Translator Disclaimer
June 2015 Semiparametric time to event models in the presence of error-prone, self-reported outcomes—With application to the women’s health initiative
Xiangdong Gu, Yunsheng Ma, Raji Balasubramanian
Ann. Appl. Stat. 9(2): 714-730 (June 2015). DOI: 10.1214/15-AOAS810

Abstract

The onset of several silent, chronic diseases such as diabetes can be detected only through diagnostic tests. Due to cost considerations, self-reported outcomes are routinely collected in lieu of expensive diagnostic tests in large-scale prospective investigations such as the Women’s Health Initiative. However, self-reported outcomes are subject to imperfect sensitivity and specificity. Using a semiparametric likelihood-based approach, we present time to event models to estimate the association of one or more covariates with a error-prone, self-reported outcome. We present simulation studies to assess the effect of error in self-reported outcomes with regard to bias in the estimation of the regression parameter of interest. We apply the proposed methods to prospective data from 152,830 women enrolled in the Women’s Health Initiative to evaluate the effect of statin use with the risk of incident diabetes mellitus among postmenopausal women. The current analysis is based on follow-up through 2010, with a median duration of follow-up of 12.1 years. The methods proposed in this paper are readily implemented using our freely available R software package icensmis, which is available at the Comprehensive R Archive Network (CRAN) website.

Citation

Download Citation

Xiangdong Gu. Yunsheng Ma. Raji Balasubramanian. "Semiparametric time to event models in the presence of error-prone, self-reported outcomes—With application to the women’s health initiative." Ann. Appl. Stat. 9 (2) 714 - 730, June 2015. https://doi.org/10.1214/15-AOAS810

Information

Received: 1 September 2014; Revised: 1 January 2015; Published: June 2015
First available in Project Euclid: 20 July 2015

zbMATH: 06499927
MathSciNet: MR3371332
Digital Object Identifier: 10.1214/15-AOAS810

Rights: Copyright © 2015 Institute of Mathematical Statistics

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.9 • No. 2 • June 2015
Back to Top